Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 405, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 2, 2009, 4:56 PM CDT for Holt County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2009, 4:56 PM CDT (21:56 UTC)
- Expired
- Sep 2, 2009, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Holt County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 5:12 PM CDT | HAIL 0.5 | 10 Nne Stuart, NE | |
| Sep 2, 5:17 PM CDT | HAIL 1 | 9 Nne Stuart, NE | MOSTLY PEA SIZED HAIL...BUT A FEW AS LARGE AS A QUARTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 022156
SVRLBF
NEC089-022245-
/O.NEW.KLBF.SV.W.0405.090902T2156Z-090902T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
456 PM CDT WED SEP 2 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 545 PM CDT
* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES NORTHWEST OF HIGHWAY 11 MILE MARKER 160...OR 21 MILES
NORTHEAST OF BASSETT...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 11 MILE MARKER 160 BY 545 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4282 9882 4256 9893 4264 9924 4277 9925
4284 9916 4286 9904
TIME...MOT...LOC 2156Z 289DEG 11KT 4274 9917
$$
MASEK3 follow-up statements
000
WWUS53 KLBF 022210
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
510 PM CDT WED SEP 2 2009
NEC089-022245-
/O.CON.KLBF.SV.W.0405.000000T0000Z-090902T2245Z/
HOLT NE-
510 PM CDT WED SEP 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN HOLT COUNTY...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES NORTHWEST OF HIGHWAY 11 MILE MARKER 160...OR 22 MILES
SOUTHWEST OF SPENCER...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 11 MILE MARKER 160 AND 6 MILES SOUTH OF HIGHWAY 11 MILE
MARKER 170 BY 540 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4263 9918 4272 9921 4281 9913 4285 9905
4282 9882 4256 9893
TIME...MOT...LOC 2210Z 291DEG 16KT 4272 9906
$$
MASEK000
WWUS53 KLBF 022222
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT WED SEP 2 2009
NEC089-022245-
/O.CON.KLBF.SV.W.0405.000000T0000Z-090902T2245Z/
HOLT NE-
522 PM CDT WED SEP 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL HOLT COUNTY...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 11 MILE MARKER
160...OR 18 MILES SOUTHWEST OF SPENCER...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 11 MILE MARKER 160 BY 530 PM CDT...
6 MILES SOUTH OF HIGHWAY 11 MILE MARKER 170 BY 535 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4264 9910 4270 9912 4277 9907 4283 9902
4282 9882 4256 9893
TIME...MOT...LOC 2222Z 288DEG 19KT 4269 9896
$$
MASEK000
WWUS53 KLBF 022239
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT WED SEP 2 2009
NEC089-022247-
/O.EXP.KLBF.SV.W.0405.000000T0000Z-090902T2245Z/
HOLT NE-
539 PM CDT WED SEP 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOLT COUNTY WILL
EXPIRE AT 545 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
WARNING WILL BE ALLOWED TO EXPIRE. THE REMAINS A THREAT FOR
ADDITIONAL SEVERE THUNDERSTORMS THIS EVENING.
LAT...LON 4264 9910 4270 9912 4277 9907 4283 9902
4282 9882 4256 9893
TIME...MOT...LOC 2237Z 288DEG 19KT 4266 9886
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:40 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 2, 3:40 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT WED SEP 2 2009 .DISCUSSION... UPPER LOW DROPPING SSE ACROSS CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON...WITH A WEAK SURFACE REFLECTION CENTERED JUST SOUTHEAST OF PIERRE. TROUGH/COLD FRONT EXTENDS SOUTHEAST FROM THIS WEAK SURFACE LOW ACROSS CENTRAL NEBRASKA...AND THIS WILL SERVE AS THE FOCUS FOR TSTM DEVELOPMENT. MOISTURE CONVERGENCE INCREASING A BIT ALONG THE BOUNDARY ATTM...WITH SOME CU JUST STARTING TO DEVELOP. OVERALL THE BEST CHANCE FOR PRECIP TONIGHT WILL BE AS THE UPPER LOW DRIFTS INTO NORTHEAST NEBRASKA LATER THIS EVENING. PWAT VALUES EXPECTED NEAR 1.5 INCHES IN THIS AREA...AND SOME HEAVIER BOUTS OF RAIN ARE POSSIBLE. NOT EXPECTING EXTREMELY HEAVY AMOUNTS OF RAIN...BUT TOTALS BETWEEN ONE AND TWO INCHES ARE POSSIBLE ACROSS HOLT...BOYD...WHEELER AND GARFIELD COUNTIES. FURTHER SOUTHWEST...MORE ISOLATED ACTIVITY WILL BE POSSIBLE INVOF THE TROUGH/COLD FRONT. BEST CHANCES FOR THIS WILL BE ALONG AND EAST OF HWY 83. SHEAR AND INSTABILITY ARE SUCH THAT A SEVERE STORM OR TWO CONTAINING SUPERCELL CHARACTERISTICS WILL BE POSSIBLE. UPPER LOW WILL CONTINUE DRIFTING SOUTH ON THURSDAY...WITH NORTHEAST NEBRASKA STILL SEEING SOME WRAP AROUND SHOWERS DURING AT LEAST THE FIRST HALF OF THE DAY. TEMPS WILL BE COOL ACROSS THE NORTHEAST...AND MODEL GUIDANCE SUGGESTED 60S SEEMS REASONABLE GIVEN THE ABUNDANT CLOUD COVER AND SHOWERS. UPPER LOW SHOULD HAVE DRIFTED FAR ENOUGH SOUTH OF THE AREA FRIDAY NIGHT THAT PRECIPITATION SHOULD HAVE ENDED...BUT CLOUDS WILL LINGER ACROSS THE SOUTHEAST PART OF THE AREA. NOW FOR LABOR DAY WEEKEND...IT APPEARS WEATHER WILL BE QUITE PLEASANT. IT WILL BE A BIT BREEZY...AS SOUTH WINDS DEVELOP AHEAD OF A DEEPENING LEEWARD TROUGH. TEMPS SHOULD RANGE FROM THE UPPER 70S TO LOWER 80S SATURDAY...AND WARM INTO THE 80S SUNDAY AND MONDAY. NEXT SYSTEM TO APPROACH THE AREA TUESDAY. GFS IN GOOD AGREEMENT WITH IT/S ENSEMBLES...SO WILL TREND THE TIMING OF THE SYSTEM IN THAT DIRECTION. ECMWF NOW ALSO COMING INTO LINE WITH THE GFS AND ENSEMBLES...AND APPEARS THE BEST CHANCE OF RAIN/TSTMS WILL BE WITH THE COLD FRONTAL PASSAGE ON TUESDAY NIGHT. HIGHS WILL REMAIN IN THE 80S TUESDAY...AND NEAR 80 ON WEDNESDAY. && .AVIATION... AS THE LOW SLIDES SOUTHEAST INTO NE NEB THIS EVENING...THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL NEB. THIS HAS A POSSIBILITY TO IMPACT THE KVTN TERMINAL...AND WILL BE MONITORED CLOSELY FOR AN AMENDMENT TO INCLUDE THUNDER FOR THIS EVENING. FURTHER SOUTH THE TROUGH WILL DRIFT ACROSS THE KLBF TERMINAL...AND WHILE HAVE KEPT THE TAF VFR FOR NOW...IF A SHOWER/THUNDERSTORM DEVELOP A BRIEF MVFR CONDITION IS POSSIBLE. TONIGHT STORM CHANCE DIMINISHES...HOWEVER RESIDUAL MOISTURE WILL HELP TO DEVELOP MVFR/IFR STRATUS...MAINLY NEAR LOW PRESSURE. THIS IS EXPECTED TO IMPACT KVTN...HOWEVER REMAIN NORTH AND EAST OF KLBF AT THIS TIME. TOMORROW CLOUDS WILL BE SLOW TO LIFT AS LOW SLOWLY DRIFTS ACROSS EASTERN NEB. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE DISCUSSION/PUBLIC...TAYLOR/SHULTZ AVIATION...MASEK
Hazardous weather outlook, Sep 2, 3:32 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT WED SEP 2 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-032045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT WED SEP 2 2009 /232 PM MDT WED SEP 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND SOUTHEAST OF A LINE FROM SPRINGVIEW...SOUTHWEST THROUGH STAPLETON...NORTH PLATTE...AND IMPERIAL. A FEW STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH. MOST OF THE STORMS WILL DIMINISH WITH SUNSET...BUT IN THE SPENCER AND ONEILL AREAS THE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE NIGHT. IN THIS PORTION OF NORTH CENTRAL NEBRASKA...LOCALLY HEAVY RAIN OF 1 TO 2 INCHES COULD OCCUR BY THURSDAY MORNING AS AN AREA OF LOW PRESSURE SLOWLY MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THURSDAY IN THE ONEILL AREA. THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA MONDAY NIGHT THROUGH WEDNESDAY OF NEXT WEEK AS AN AREA OF LOW PRESSURE APPROACHES THE HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER PARTS OF THE AREA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SCHULTZ
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:46 PM CDT | Tornado Warning | LBF | Holt | 44 min |
| Sep 2, 6:10 PM CDT | Tornado Warning | LBF | Loup, Rock | 50 min |
| Sep 2, 6:48 PM CDT | Tornado Warning | LBF | Garfield, Loup | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.